The increasing number of children admitted to this hospital with poisoning by tricyclic antidepressants is causing concern. Of 60 children admitted between January 1966 and July 1973, half were admitted in the last 18 months. In 60% of these patients the tricyclic compounds had been prescribed for nocturnal enuresis. One child aged 2 years and 4 months died of imipramine poisoning. It is imperative that all children with poisoning by tricyclic compounds, irrespective of the dosage, are admitted to hospital for continuous cardiac monitoring. Cardiac arrhythmias induced in children by amitriptyline and imipramine are prominent and dangerous.In the earlier years of this survey the antidepressants taken by children had usually been prescribed for adults, but recently they have been increasingly prescribed as a treatment for enuresis in children themselves. Medicine for a trivial complaint is unlikely to be regarded by parents as potentially dangerous and practitioners should therefore warn them accordingly; if, indeed, the transient effect of these potentially dangerous drugs upon the average case of bed-wetting in childhood can be justified.
Anticonvulsant and proconvulsant properties of viloxazine hydrochloride: pharmacological and pharmacokinetic studies in rodents and the epileptic baboon
Relationship between clinical features of tricyclic antidepressant poisoning and plasma concentrations in children
Tricyclic antidepressant overdosage: experimental studies on the management of circulatory complications
Tricyclic antidepressant poisoning: an evidence-based consensus guideline for out-of-hospital management
Antidepressant treatments in children and adolescents: II. Anxiety, physical, and behavioral disorders
Clinical course, therapy, outcome and analytical data in amitriptyline and combined amitriptyline/chlordiazepoxide overdose
A case report of amitriptyline poisoning successfully treated with the application of plasma exchange
Atrial fibrillation is a common arrhythmia that is associated with substantial morbidity and mortality, particularly due to stroke and thromboembolism. Here is the latest research.
Arrhythmias are abnormalities in heart rhythms, which can be either too fast or too slow. They can result from abnormalities of the initiation of an impulse or impulse conduction or a combination of both. Here is the latest research on arrhythmias.